Day 3 of tapering off

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mrspile
New Member


Date Joined Aug 2008
Total Posts : 18
   Posted 8/14/2008 7:45 AM (GMT -7)   
I just need to vent. OUCH! My body is so achy. It is not major, I guess, but I don't feel good. I hope this starts to subside soon. My neck pain is fine. Just the body screaming for my regular dose of Percocet. Made it, solid for 2 days of my second tapering. I love this forum. You have all been so resourceful. You are all making it possible for me to get through this.
Hope most of you are not going to be as hot as us. I am outside of Portland, Oregon, and we are pushing 100 today.....HOT. Maybe I will get some cold chills today....lol.
God Bless you all.

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2279
   Posted 8/14/2008 8:22 AM (GMT -7)   
Hang in there!

It just takes a while for your body to realize it need to up the amount of natural pain killers it produces. It could take at least a week -- sometimes much longer -- for this to happen. That's why I'm working on getting down on a much slower pace. If you're too achy to exercise, you can always try massage or acupuncture. That usually helps me. No matter what, though, you're not going to be pain-free -- especially at the beginning. It took a while for your body to get used to being on the meds & it will take about as long for it to get used to getting off them.

Hang in there & take care of your self.

--> sending happy thoughts your way --> --> -->

frances :)

mrspile
New Member


Date Joined Aug 2008
Total Posts : 18
   Posted 8/14/2008 8:39 AM (GMT -7)   
How are you doing today Frances? I promise I am going to hang in there. Thanks so much. I feel good, emotionally. I just want to clean my house, and finish making jam. BUT I am going to have to put this computer down and MAKE myself push through it...lol. It is still only 8:30am here and I am trying to wait till about 9am to take my first dose. It will hopefully help me feel better. Since I only take 2 doses a day, I have to time them right, for the best possible results.
What pace are you going down on? I am only cutting down 1/4 tab a dose. Doc says I must be very sensitive, cause she is amazed that I am having this problem, since I only was taking 6 pills a day. I don't know why I am, other than my brain has been sucking up opioids for 2 years and now I am putting it on a diet....lol.
<--- caught happy thoughts <--- ..... --> sending blessings back-->-->
Have a good day!

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2279
   Posted 8/14/2008 9:21 AM (GMT -7)   
I was taking 4-5 a day of my meds.
The past 2 days I have been down to between 3 and 3.5 per day, maybe a little less. They are lozenges, so I can control how much of it I suck on before I take it out of my mouth. It's been really hard. Plus, the problem with the mice eating my meds on Sunday & then running out completely has made things worse because my body is just starting to re-adjust from the shock. I got super sick & am trying to recover from that and keep some food down.

I'm going to try to head to work in a few minutes, so hopefully that won't be too much for me. I put one of the Catapres patches on last night. I know those usually take a day or so to kick in so I'm planning to cut down to 3 or less doses per day starting either tomorrow or Saturday. My goal is to get off of taking daily doses at least by Thanksgiving. My plan is to go down 0.5 dose about every 3 weeks. I've done it faster than that, but I have a minor heart defect so we're going to try to watch it a little closer this time & hopefully prevent too many of the extra heartbeats I was getting when I went down every week. I'm told it's not too big of a deal, but it causes very sharp chest pains & is exhausting so I think I'd rather just avoid it all together;) Please don't worry this can happen to you -- it's a rare birth defect I have that is always present but symptoms are exacerbated from rapid withdrawal. :) If I can manage to go quicker I'd like to, but I know the beginning and the end are usually the roughest so I built in some extra time to those weeks.

The other problem is that I have been gagging a lot. I know my med suppresses coughing, so I'm wondering if maybe I don't have another problem (like bronchitis or such) that was being covered up by taking so much of my pain killer medicine. My PCP doesn't want to test me or anything until I get off of the narcs. I may have to have another conversation with her soon if I don't improve once the Catapres kicks in because I've gotten so raw that I'm coughing up blood. I've told her that, but is sure it is because of the withdrawal & told me to just stick it out. I've never had that as a withdrawal symptom before (and I've gotten off of much stronger meds than what I'm on right now) so I want to get a second opinion if it doesn't resolve soon. Hopefully this won't throw me off my plans. I'm pretty determined to stick with them.

:) The Jam sounds super yummy. Raspberries were on sale by the quart at the store, so maybe I'll try to pick up some of the gelatin stuff & make some yummy jam for myself. :-P

Have a good day & stay strong!
frances

ryand
Veteran Member


Date Joined Dec 2007
Total Posts : 639
   Posted 8/14/2008 3:04 PM (GMT -7)   
mrspile & Frances:

I just wanted to check in and tell you both that I am praying for you and hoping that things will go smoothly for you as you taper your meds. mrspile - I am SO thankful that you decided to go see your doc about this after all. I just worried that you would get sick without her help. Especially as sensitive as your system seems to be to the medication. Withdrawals can really make someone sick suddenly and catch you off guard! And we want you to be okay! wink

idea Frances - have you thought about keeping your opened lozenges in your microwave? I know that sounds kind of silly, but it is a place I sometimes set goodies that I need to leave out of the refrigerator but can't really cover up well another way. That would keep them safe from your uninvited "invaders" but still let you set them down periodically to control your dosing. Just a thought... wink

And mrspile - I have read (someone else here might have better info...) that chamomile tea really helps with the muscle aches that come with withdrawals.

Again, I am praying for both of you. Most of all that your pain would be controlled well even as you taper your meds. Please continue to be safe and keep us up to date so we can continue to encourage you and pray!

Ry

p.s. Frances... I'm in agreement with you - you need a 2nd opinion on the coughing. I don't think coughing up blood should be overlooked at any time!

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2279
   Posted 8/14/2008 3:25 PM (GMT -7)   
Thanks, Ry. That's a great idea about keeping them in the micro. I think I'm going to try that going forward. That's probably the safest place since I don't use the micro very often. I had the pest people out today. They found out the mice are coming in from behind my dishwasher. They put some more snap traps back there, so hopefully we'll catch all the evil little critters quickly, but I guess you can never be too safe. ;)

I read on-line that some people use dark hot cocoa and/or a tsp of honey to treat coughing fits during w/d's so I tried it and ... it worked! No problems since this morning & I've only had 1.5 doses of my med so far. I'm going to keep trying that & hopefully it will keep working. I got sick mid-morning, so I didn't make it to work today, but I'm shooting for tomorrow. At least now I'm armed with a new "weapon".

I'm not sure about chamomile tea helping with muscle aches, but it definitely helps with nausea. You can make it iced w/a little bit of warm honey water (1 part honey:1 part hot water) and it's super yummy for the hot, hot summer.

Thanks so much for your encouraging words & your prayers.

Hope you're doing well today,
frances

Hound-Dog
Regular Member


Date Joined Oct 2005
Total Posts : 183
   Posted 8/15/2008 4:26 PM (GMT -7)   
Best of luck on your withdrawal mrspile. Please make sure that you unplug your micro-wave if you use it as a "safe" place. Accidents do happen and I'd sure hate to see that your meds were ruined by someone like a guest that hit the start button.Take care and God Bless........Rod

ryand
Veteran Member


Date Joined Dec 2007
Total Posts : 639
   Posted 8/15/2008 7:43 PM (GMT -7)   
mrspile? how are you holding up?

Frances? is it going okay for you?

been thinking of you both! hope today has been a little less uncomfortable for each of you and that you are not having too much pain.

:-)
Ry
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:22 AM (GMT -7)
There are a total of 2,732,429 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
194 Guest(s), 2 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, pressurehead


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer